QUT ePrints

Traveling wave model to interpret a wound-healing cell migration assay for human peritoneal mesothelial cells

McElwain, Sean, Maini, Philip K., & Leavesley, David I. (2004) Traveling wave model to interpret a wound-healing cell migration assay for human peritoneal mesothelial cells. Tissue Engineering, 10(3-4), pp. 475-482.

View at publisher

Abstract

The critical determinants of the speed of an invading cell front are not well known. We performed a "wound-healing" experiment that quantifies the migration of human peritoneal mesothelial cells over components of the extracellular matrix. Results were interpreted in terms of Fisher's equation, which includes terms for the modeling of random cell motility (diffusion) and proliferation. The model predicts that, after a short transient, the invading cell front will move as a traveling wave at constant speed. This is consistent with the experimental findings. Using the model, a relationship between the rate of cell proliferation and the diffusion coefficient was obtained. We used the model to deduce the cell diffusion coefficients under control conditions and in the presence of collagen IV and compared these with other published data. The model may be useful in analyzing the invasive capacity of cancer cells as well in predicting the efficacy of growth factors in tissue reconstruction, including the development of monolayer sheets of cells in skin engineering or the repair of injured corneas using grafts of cultured cells.

Impact and interest:

70 citations in Scopus
Search Google Scholar™
65 citations in Web of Science®

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 10117
Item Type: Journal Article
Additional Information: Self-archiving of the author-version is not yet supported by this publisher. For more information, please refer to the journal’s website (see hypertext link) or contact the author.
DOI: 10.1089/107632704323061834
ISSN: 1076-3279
Divisions: Current > QUT Faculties and Divisions > Faculty of Health
Past > QUT Faculties & Divisions > Faculty of Science and Technology
Current > Institutes > Institute of Health and Biomedical Innovation
Past > Schools > School of Life Sciences
Past > Schools > Mathematical Sciences
Copyright Owner: Copyright 2004 Mary Ann Liebert
Deposited On: 12 Oct 2007
Last Modified: 29 Feb 2012 23:03

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page